Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 26, 2021, 2:49 PM MST. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 2:49 PM MST (21:49 UTC)
- Expired
- Aug 26, 2021, 3:30 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.25 in
- Wind
- 50
The radar
The Tucson radar (KEMX), 62 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695
WWUS85 KTWC 262149
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
249 PM MST Thu Aug 26 2021
AZZ504-506-507-514-262230-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Southeast Pinal County including
Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
249 PM MST Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern Pima
and southern Pinal Counties through 330 PM MST...
At 248 PM MST, Doppler radar was tracking a strong thunderstorm near
Catalina, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Catalina, Oro Valley, Oracle, Saddlebrooke, Mount Lemmon/Summerhaven,
Catalina State Park, Catalina Foothills, Campo Bonito and Biosphere
2.
This includes Route 77 between mile markers 82 and 87, and between
mile markers 100 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 11086 3247 11097 3263 11080 3247 11048
TIME...MOT...LOC 2148Z 229DEG 7KT 3246 11084
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
MeyerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 26, 10:59 AM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 26, 10:59 AM MST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1059 AM MST Thu Aug 26 2021 .SYNOPSIS...High pressure will bring hot temperatures through at least Friday before somewhat cooler readings arrive by early next week. Isolated thunderstorms can be expected each day, before an increase in coverage commences this weekend into early next week. && .DISCUSSION...The forecast remains on track, with no changes this morning. Current water vapor imagery shows some increase in moisture across southern Arizona with GOES derived PWATs showing a finger of higher PWATs on a line from Sasabe through Tucson and into northern Graham/Greenlee Counties. The HREF supports this quite well showing the greatest, albeit marginal, instability in these locations. HRRR develops isolated showers and thunderstorms this afternoon, which hug the higher terrain. A few will likely venture into the valleys due to outflow boundaries, but confidence is low. For the heat, expect another hot and somewhat humid day across southern Arizona. Take it easy today and do what you can to protect yourself/loved ones from the heat. && .AVIATION...Valid through 27/18Z. Isolated -SHRA/-TSRA will develop east of KTUS and KOLS this afternoon and into the evening. FEW-SCT clouds are expected to develop at 8k-12k ft agl this afternoon with decreasing coverage overnight. Winds will favor a northwesterly component this afternoon, remaining around 10 knots before decreasing this evening. Expect similar winds tomorrow. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated thunderstorms will be possible each afternoon primarily east and south of Tucson and over the higher elevations the next couple of days. An upswing in thunderstorm activity will be possible this weekend into early next week. Temperatures will remain above normal through at least Friday with triple digit readings expected for much of the lower deserts. 20- foot winds will generally be less than 15 mph when not influenced by thunderstorms and RH values are expected to remain above critical thresholds. && . PREVIOUS DISCUSSION...Excessive heat in the lower deserts can be expected again today and Friday. Thunderstorm coverage will continue to be limited in the afternoon and evening hours through Friday. Thereafter, a more interesting weather pattern evolves next week as deeper moisture advances northward into the region in association with a tropical system. The latest NHC forecast showed tropical depression Fourteen-E tracking toward Baja California and becoming a hurricane by Saturday or Saturday night. The current track showed the system passing near the Baja Sur as a hurricane early next week. That said, will need to watch the system's evolution the next several days as it will play a significant role in the weather early to mid next week. Overall, will see an upswing in shower and thunderstorm activity next week along with a cooling trend. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM MST Friday for AZZ501-502- 504>507-509. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 26, 2:17 PM MST, 32 minutes before
Special Weather Statement
National Weather Service Tucson AZ
217 PM MST Thu Aug 26 2021
AZZ507-514-262200-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-
217 PM MST Thu Aug 26 2021
...A strong thunderstorm will impact portions of eastern Pima and
northwestern Cochise Counties through 300 PM MST...
At 217 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles north of Benson. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly remote areas of eastern Pima and
northwestern Cochise Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3205 11047 3222 11046 3227 11024 3206 11019
TIME...MOT...LOC 2117Z 280DEG 2KT 3215 11037
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 26, 2:49 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
249 PM MST Thu Aug 26 2021
AZZ504-506-507-514-262230-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Southeast Pinal County including
Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
249 PM MST Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern Pima
and southern Pinal Counties through 330 PM MST...
At 248 PM MST, Doppler radar was tracking a strong thunderstorm near
Catalina, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Catalina, Oro Valley, Oracle, Saddlebrooke, Mount Lemmon/Summerhaven,
Catalina State Park, Catalina Foothills, Campo Bonito and Biosphere
2.
This includes Route 77 between mile markers 82 and 87, and between
mile markers 100 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 11086 3247 11097 3263 11080 3247 11048
TIME...MOT...LOC 2148Z 229DEG 7KT 3246 11084
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MeyerThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:17 PM MST | Special Weather Statement | TWC | 43 min | |
| Aug 26, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 47 min |
| Aug 26, 2:46 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 44 min |
| Aug 26, 3:40 PM MST | Special Weather Statement | TWC | Pima | 50 min |
| Aug 26, 3:45 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 26, 4:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.